Advertisement

On a dynamic boundary condition for singular degenerate parabolic equations in a half space

  • Yoshikazu Giga
  • Nao Hamamuki
Article
  • 12 Downloads

Abstract

We consider the initial value problem for a fully-nonlinear degenerate parabolic equation with a dynamic boundary condition in a half space. Our setting includes geometric equations with singularity such as the level-set mean curvature flow equation. We establish a comparison principle for a viscosity sub- and supersolution. We also prove existence of solutions and Lipschitz regularity of the unique solution. Moreover, relation to other types of boundary conditions is investigated by studying the asymptotic behavior of the solution with respect to a coefficient of the dynamic boundary condition.

Keywords

Dynamic boundary condition Geometric equations Comparison principle Viscosity solutions 

Mathematics Subject Classification

Primary 35K20 Secondary 35B51 35D40 

Notes

Acknowledgements

The authors are grateful to Professor Moto-Hiko Sato who initiated this project with useful suggestions. The authors also thank the anonymous referees for his/her careful reading of the manuscript and valuable comments.

References

  1. 1.
    Abels, H., Garcke, H., Müller, L.: Local well-posedness for volume-preserving mean curvature and Willmore flows with linear tension. Math. Nachr. 289, 136–174 (2016)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Al-Aidarous, E.S., Alzahrani, E.O., Ishii, H., Younas, A.M.M.: Asymptotic analysis for the eikonal equation with the dynamical boundary conditions. Math. Nachr. 287, 1563–1588 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Amann, H., Fila, M.: A Fujita-type theorem for the Laplace equation with a dynamical boundary condition. Acta Math. Univ. Comenian. 66, 321–328 (1997)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Angenent, S., Gurtin, M.E.: General contact-angle conditions with and without kinetics. Q. Appl. Math. 54, 557–569 (1996)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Barles, G.: Fully nonlinear Neumann type boundary conditions for second-order elliptic and parabolic equations. J. Differ. Equ. 106, 90–106 (1993)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Barles, G.: Nonlinear Neumann boundary conditions for quasilinear degenerate elliptic equations and applications. J. Differ. Equ. 154, 191–224 (1999)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Barles, G., Ishii, H., Mitake, H.: On the large time behavior of solutions of Hamilton–Jacobi equations associated with nonlinear boundary conditions. Arch. Ration. Mech. Anal. 204, 515–558 (2012)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chen, Y.-G., Giga, Y., Goto, S.: Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations. J. Differ. Geom. 33, 749–786 (1991)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Colli, P., Fukao, T.: The Allen–Cahn equation with dynamic boundary conditions and mass constraints. Math. Methods Appl. Sci. 38, 3950–3967 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Crandall, M .G., Ishii, H., Lions, P.-L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. 27, 1–67 (1992)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Denk, R., Prüss, J., Zacher, R.: Maximal L\(_p\)-regularity of parabolic problems with boundary dynamics of relaxation type. J. Funct. Anal. 255, 3149–3187 (2008)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Elliott, C.M., Giga, Y., Goto, S.: Dynamic boundary conditions for Hamilton–Jacobi equations. SIAM J. Math. Anal. 34, 861–881 (2003)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Escher, J.: Nonlinear elliptic systems with dynamic boundary conditions. Math. Z. 210, 413–439 (1992)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Escher, J.: Quasilinear parabolic systems with dynamical boundary conditions. Commun. Partial Differ. Equ. 18, 1309–1364 (1993)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Escher, J.: Smooth solutions of nonlinear elliptic systems with dynamic boundary conditions. Lect. Notes Pure Appl. Math. 155, 173–183 (1994)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Evans, L.C., Soner, H.M., Souganidis, P.E.: Phase transitions and generalized motion by mean curvature. Commun. Pure Appl. Math. 45, 1097–1123 (1992)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Evans, L .C., Spruck, J.: Motion of level sets by mean curvature. I. J. Differ. Geom. 33, 635–681 (1991)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Fila, M., Ishige, K., Kawakami, T.: Convergence to the Poisson kernel for the Laplace equation with a nonlinear dynamical boundary condition. Commun. Pure Appl. Anal. 11, 1285–1301 (2012)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Fila, M., Ishige, K., Kawakami, T.: Large-time behavior of small solutions of a two-dimensional semilinear elliptic equation with a dynamical boundary condition. Asymptot. Anal. 85, 107–123 (2013)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Fila, M., Ishige, K., Kawakami, T.: Large-time behavior of solutions of a semilinear elliptic equation with a dynamical boundary condition. Adv. Differ. Equ. 18, 69–100 (2013)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Fila, M., Ishige, K., Kawakami, T.: Existence of positive solutions of a semilinear elliptic equation with a dynamical boundary condition. Calc. Var. Partial Differ. Equ. 54, 2059–2078 (2015)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Fila, M., Ishige, K., Kawakami, T.: Minimal solutions of a semilinear elliptic equation with a dynamical boundary condition. J. Math. Pures Appl. 105, 788–809 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Fila, M., Ishige, K., Kawakami, T.: An exterior nonlinear elliptic problem with a dynamical boundary condition. Rev. Mat. Complut. 30, 281–312 (2017)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Fila, M., Ishige, K., Kawakami, T.: The large diffusion limit for the heat equation with a dynamical boundary condition, arXiv:1806.06308
  25. 25.
    Fila, M., Poláčik, P.: Global nonexistence without blow-up for an evolution problem. Math. Z. 232, 531–545 (1999)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Gal, C.G., Grasselli, M.: The non-isothermal Allen–Cahn equation with dynamic boundary conditions. Discrete Contin. Dyn. Syst. 22, 1009–1040 (2008)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Giga, M.-H., Giga, Y.: Evolving graphs by singular weighted curvature. Arch. Ration. Mech. Anal. 141, 117–198 (1998)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Giga, M.-H., Giga, Y., Požár, N.: Periodic total variation flow of non-divergence type in \({\mathbb{R}}^n\). J. Math. Pures Appl. (9) 102, 203–233 (2014)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Giga, Y.: Surface evolution equations: a level set approach, Monographs in Mathematics, 99, Birkhauser Verlag, Basel, xii+264 pp (2006)Google Scholar
  30. 30.
    Giga, Y., Hamamuki, N.: Hamilton–Jacobi equations with discontinuous source terms. Commun. Partial Differ. Equ. 38, 199–243 (2013)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Giga, Y., Onoue, F., Takasao, K.: A varifold formulation of mean curvature flow with Dirichlet or dynamic boundary condition, in preparationGoogle Scholar
  32. 32.
    Giga, Y., Požár, N.: Approximation of general facets by regular facets with respect to anisotropic total variation energies and its application to the crystalline mean curvature flow. Commun. Pure Appl. Math. 71, 1461–1491 (2018)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Goto, S.: Generalized motion of hypersurfaces whose growth speed depends superlinearly on the curvature tensor. Differ. Integral Equ. 7, 323–343 (1994)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Hamamuki, N., Liu, Q.: A game-theoretic approach to dynamic boundary problems for level-set curvature flow equations and applications, in preparationGoogle Scholar
  35. 35.
    Hamamuki, N., Liu, Q.: A deterministic game interpretation for fully nonlinear parabolic equations with dynamic boundary conditions, in preparationGoogle Scholar
  36. 36.
    Ilmanen, T., Sternberg, P., Ziemer, W.P.: Equilibrium solutions to generalized motion by mean curvature. J. Geom. Anal. 8, 845–858 (1998)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Ishii, H.: Perron’s method for Hamilton–Jacobi equations. Duke Math. J. 55, 369–384 (1987)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Ishii, H., Sato, M.-H.: Nonlinear oblique derivative problems for singular degenerate parabolic equations on a general domain. Nonlinear Anal. 57, 1077–1098 (2004)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Katsoulakis, M., Kossioris, G.T., Reitich, F.: Generalized motion by mean curvature with Neumann conditions and the Allen–Cahn model for phase transitions. J. Geom. Anal. 5, 255–279 (1995)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Kirane, M., Nabana, E., Pokhozhaev, S.I.: On the absence of solutions for elliptic systems with dynamic boundary conditions. Differ. Equ. 38, 808–815 (2002)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Kirane, M., Nabana, E., Pokhozhaev, S.I.: Nonexistence of global solutions to an elliptic equation with a dynamical boundary condition. Bol. Soc. Parana. Mat. (3) 22, 9–16 (2004)MathSciNetzbMATHGoogle Scholar
  42. 42.
    Osher, S., Sethian, J.A.: Fronts propagating with curvature-dependent speed: algorithms based on Hamilton–Jacobi formulations. J. Comput. Phys. 79, 12–49 (1988)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Ohta, T., Jasnow, D., Kawasaki, K.: Universal scaling in the motion of random interface. Phys. Rev. Lett. 49, 1223–1226 (1982)CrossRefGoogle Scholar
  44. 44.
    Sato, M.-H.: Interface evolution with Neumann boundary condition. Adv. Math. Sci. Appl. 4, 249–264 (1994)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Sato, M.-H.: Capillary problem for singular degenerate parabolic equations on a half space. Differ. Integral Equ. 9, 1213–1224 (1996)MathSciNetzbMATHGoogle Scholar
  46. 46.
    Sprekels, J., Wu, H.: A note on parabolic equation with nonlinear dynamical boundary condition. Nonlinear Anal. 72, 3028–3048 (2010)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Sternberg, P., Ziemer, W.P.: Generalized motion by curvature with a Dirichlet condition. J. Differ. Equ. 114, 580–600 (1994)MathSciNetCrossRefGoogle Scholar
  48. 48.
    Vázquez, J.L., Vitillaro, E.: Heat equation with dynamical boundary conditions of reactive type. Commun. Partial Differ. Equ. 33, 561–612 (2008)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Graduate School of Mathematical SciencesThe University of TokyoTokyoJapan
  2. 2.Department of MathematicsHokkaido UniversitySapporoJapan

Personalised recommendations